Benzos can really help ease the effects of narcotic withdrawal,do not use klonopin,use valium.It's half life in the body is 50 hours,klonopin about twelve hours.also klonopin is way more powerful than valium and the risk of dependence is higher
phenobarbital would be the better option, in my opinion. but your doctor will certainly know better than me.
barbiturate addiction is often treated with phenobarbital because of its really long half life and much lower risk (though there still is a risk) of dependency. as stated, benzo's can be very addictive...especially to someone already addicted to a barbiturate. for me, though, i've never abused a benzo....for me, barbs are much more dangerous and by far more powerfully addictive...though phenobarbital generally isn't.
what's your dose of the fioricet? barbiturate withdrawal is the most dangerous physically of all withdrawals if you're taking a high daily dose....so hopefully you're doing this under the supervision of a doctor.
I am taking a ten in a 24 hour period of time. I have slowly tapered it to that from approximately 15-20 a day. I was told that benzos could be used to withdraw off of butalbital by an addiction doctor. My family doctor (which told me these were not addictive because they were not a controlled substance) is of no help and I just don't trust doctors now. It seems the more I cut them the more anxiety and fear of nothing I am having and my moods are swinging from pillar to post. I just want off of them. I have taken them off and on since april then in June really started eating them. I know that w/d from barbituates can cause seizures and I am fighting againg this monster. Are the mood swings common? Is fear common? I jsut need help.
Try some OTC meds for withdrawal like benedryl, nyquil, aleve and theraflu another one that helped me was Zicam. If you take the clonopin just take it at night for sleep don't take it during the day. You can do it. Go to NA meetings that is the best medicine there is for addiction.
Neurontin may really help you with the mood swings and is not addictive it has been reported that it also helps with wd's ask your doctor about it and I am sure he will give it to you. It helped me a lot and as I said it is not addictive it is an antidepressent mood stabalizer.
you're family doc is an idiot if he thinks it's not addicting and i simply wouldn't go back to them...period. butalbital is a scheduel 3 as fiorinal...same class as vicodin, and no one disputes how addicting THAT is. the tylenol compound is not a controlled substance, though. why? who knows....but it should be. in addition seconal and nembutal both killed millions and millions of people....judy garland, elvis, partial blame for marilyn monroe...jimi hendrix....the list goes on and on and on....these are short to intermediate barbs, the most dangerous of all.....and butalbital is in the exact same class....VERY dangerous once you start abusing it, though it certainly is a god send to many migraine sufferers, so it's a double edge sward. mephobarbital and phenobarbital are much longer acting barbs with a very long half life. these barbs can be abused, though rarely are. they simply don't produce the same high.
so anyway, there ARE some very stupid doctors who don't see this drug as dangerous. the only advantage this drug has over seconal and nembutal is that it is forumlated with either tylenol or asprin...thus regulating (in theory) the amount one consumes. if it were simply butalbital alone, it would be much more dangerous. everyone knows 4gms of tylenol/asprin is the limit...period. but what's the limit for a barbiturate? the truth is, every day...and even every hour...the answer is different...hence the reason they simply don't exist anymore. seconal rx's are nearly impossible to get, nembutal is only used in hospitals or to put animals to sleep, and the rest are history....with the exception of butalbital. i think the only thing keeping it safely on the market really is ignorance.
anyway...if you've got a doctor to help treat your addiction, then their advice is much better than any given here. valium often was used to help w/d people from barbs...so yes it is done...but use extreme caution. benzo's can carry a nasty bite, too. i've never found them as addicting as a barb....i don't get euphoria with them....but they certainly can be very addicting.
Barbituates are one of the most dangerous drugs you can come of of, period! If you stop taking them cold turkey, yes you can die. Most doctors are really good at prescribing meds but when you'r in hell trying to get off of them then see how much they will help you then. And yes you can probably come of of Barbituates using Benzos and reversed too but that is like trading one bad habit for another. I really can't say from experience that these drugs are any good over a long period of time. As a result of Alcoholism and Generalized Anxiety Disorder which in the early days Alcohol calmed me down. Then the docs started prescribing Librium as a means to relieve my withdrawl symptoms. The lesser of two evils was decided and Valium was then given to me as a means to cope without Alchohol and to control my out of control anxiety which is pretty severe. Now I am a slave to Valium know more than most doctors about it and do not recommend it to anyone who can avoid it. I can't come off of it because it puts my life in serious jeapordy which I have tried countless times the substitution of Alcohol and different Benzos you name it. The worst withdrawls and deadliest that you can go through are Alcohol, Benzodiazepines, and yes of course Barbituates. They all act on the same part of the brain and can alter the GABA in your brain forever. If you abuse them long enough you will be as unfortunate as me where you might have to take it for the rest of your life to function and just feel normal in this world. I do not wish this on my worst enemy. It is hell an once you'r cross tolerant and Alchohol don't work anymore then your chances of reprieve are very limited to withdrawl syndrome. Think about it in extreme cases like mine where kindling effect has already taken over and my brain can decifer the difference between all these drugs, there is little hope. You'r doctor if he has any brains should consider tapering you down very very slowly, that seems to be the only way. Also you'r medication should by no means be taken away from you or should you be forced to quit if you have been on high doses for years. The results could be very dire. I guess just keep in mind like I said these three drug withdrawls are the most dangerous and detremental especially the more times you do it. When the only cure for your problem is just more of the same drug or class of drug you know you'r in trouble and you should seek out medical help from someone who knows what their talking about. Don't let anyone tell you just stop, you can die!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.